Alert archive / Nevada / Wind Advisories in 2009
Wind Advisory 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Feb 15, 2009, 11:02 AM PST for Esmeralda County, Nye County, Nevada. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2009, 11:02 AM PST (19:02 UTC)
- Expired
- Feb 15, 2009, 7:00 PM PST
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
Counties Esmeralda County, NV, Nye County, NV
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 7.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 422 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 151902 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1102 AM PST SUN FEB 15 2009 ...WIND ADVISORY THROUGH 7 PM PST THIS EVENING... .A TIGHT SURFACE PRESSURE GRADIENT IN THE LEE OF THE SIERRA WILL LEAD TO GUSTY SOUTH TO SOUTHEAST WINDS TODAY. THE STRONGEST WINDS WILL BE FUNNELED THROUGH THE OWENS VALLEY AND VALLEYS OF ESMERALDA AND CENTRAL NYE COUNTIES. AREAS OF BLOWING DUST WILL OCCUR. CAZ520-NVZ014-160300- /O.NEW.KVEF.WI.Y.0006.090215T1902Z-090216T0300Z/ OWENS VALLEY-ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... BEATTY...GOLDFIELD...SILVER PEAK...DYER 1102 AM PST SUN FEB 15 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE OWENS VALLEY AND ESMERALDA AND CENTRAL NYE COUNTIES. SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS UP TO 50 MPH WILL OCCUR IN THE ADVISORY AREA THROUGH 7 PM PST THIS EVENING. THE STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST WHICH MAY LOCALLY REDUCE VISIBILITIES TO LESS THAN ONE MILE. A PEAK WIND GUST OF 44 MPH HAS ALREADY OCCURRED AT THE BISHOP AIRPORT AS 1017 AM. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ PIERCE
2 follow-up statements
000 WWUS75 KVEF 152328 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 328 PM PST SUN FEB 15 2009 ...WIND ADVISORY THROUGH 7 PM PST THIS EVENING... .A TIGHT SURFACE PRESSURE GRADIENT IN THE LEE OF THE SIERRA WILL LEAD TO GUSTY SOUTH TO SOUTHEAST WINDS TODAY. THE STRONGEST WINDS WILL BE FUNNELED THROUGH THE OWENS VALLEY AND VALLEYS OF ESMERALDA AND CENTRAL NYE COUNTIES. AREAS OF BLOWING DUST WILL OCCUR. CAZ520-NVZ014-160300- /O.CON.KVEF.WI.Y.0006.000000T0000Z-090216T0300Z/ OWENS VALLEY-ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... BEATTY...GOLDFIELD...SILVER PEAK...DYER 328 PM PST SUN FEB 15 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS UP TO 50 MPH WILL OCCUR IN THE ADVISORY AREA THROUGH 7 PM PST THIS EVENING. THE STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST WHICH MAY LOCALLY REDUCE VISIBILITIES TO LESS THAN ONE MILE. A PEAK WIND GUST OF 44 MPH OCCURRED THIS MORNING AT 1017 AM AT THE BISHOP AIRPORT AND WINDS HAVE BEEN GUSTING TO AROUND 40 MPH THROUGH THE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 160259 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 659 PM PST SUN FEB 15 2009 CAZ520-NVZ014-160400- /O.EXP.KVEF.WI.Y.0006.000000T0000Z-090216T0300Z/ OWENS VALLEY-ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... BEATTY...GOLDFIELD...SILVER PEAK...DYER 659 PM PST SUN FEB 15 2009 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING FOR THE OWENS VALLEY...ESMERALDA AND CENTRAL NYE COUNTIES. WIND SPEEDS HAD DECREASED IN THE ADVISORY AREA THIS EVENING WITH GUSTS GENERALLY BETWEEN 25 AND 30 MPH. SOUTH TO SOUTHEAST WINDS OF 15 TO 25 MPH CAN BE EXPECTED THE REST OF TONIGHT. $$ JA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 15, 10:04 AM PST, 58 minutes earlier.
Area forecast discussion, Feb 15, 10:04 AM PST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1004 AM PST SUN FEB 15 2009
.SYNOPSIS...HIGH CLOUDS WILL INCREASE TODAY AS A SOUTHWEST FLOW
ALOFT INCREASES AHEAD OF A STRONG STORM OFF THE NORTHERN CALIFORNIA
COAST. THIS SYSTEM WILL PUSH INLAND PRESIDENTS DAY AND BRING ANOTHER
ROUND OF PRECIPITATION TO THE ENTIRE REGION. SIGNIFICANT SNOW
ACCUMULATIONS ARE POSSIBLE IN THE MOUNTAINS. A DRYING TREND IS THEN
EXPECTED FOR THE LATTER HALF OF THE WEEK.
&&
.UPDATE...FOR THE REST OF TODAY PLUME OF HIGH LEVEL MOISTURE WILL
CONTINUE TO ENHANCE AT TIMES OVER THE AREA. BELIEF A MOSTLY CLOUDY
SKY DESCRIPTOR FITS BETTER THAN PARTLY SUNNY...EVEN THOUGH WE ARE
ONLY TALKING ABOUT HIGH CLOUDS. STRONG UPPER LOW IS POSITIONED OFF
THE NORTHERN CALIFORNIA COAST NR 40N/129W. MAIN BAND OF
PRECIPITATION WILL REMAIN OVER NORTHERN CALIFORNIA TODAY WITH SOME
LIGHT SHOWERS SPILLING OVER THE SRN SIERRA CREST WEST OF BISHOP.
MAIN AREA OF PRECIPITATION WILL SLOWLY WORK SOUTH TONIGHT BUT REMAIN
ALONG THE CALIFORNIA COAST THROUGH EARLY MONDAY MORNING. SHORTWAVE
EJECTS INLAND MONDAY WITH LATESTS MODELS HAVING DELAYED
PRECIPITATION BY 3 HOURS OR SO FROM YESTERDAY BUT HEAVY SNOW STILL A
GOOD BET FOR OUR MOUNTAINS. SOUTHEAST WINDS ALREADY GUSTING IN THE
OWENS VALLEY AND NEVADA ZONE 14. WILL CONTINUE TO MONITOR FOR THE
POSSIBILITY OF A WIND ADVISORY. UPDATES WILL BE OUT SHORTLY. -PIERCE-
&&
.AVIATION...FOR MCCARRAN...WINDS WILL BECOME SOUTHEAST SUNDAY
AFTERNOON...POSSIBLY REACHING OR EXCEEDING 10 KNOTS AT TIMES...AHEAD
OF THE NEXT STORM THAT WILL BE MOVING THROUGH THE AREA MONDAY AND
TUESDAY. MONDAY AND MONDAY NIGHT WIDESPREAD PRECIPITATION AND LOWER
CEILINGS ARE LIKELY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SOUTH-SOUTHEAST WINDS GUSTING AT LEAST 20-30 KNOTS CAN
BE EXPECTED AT BISHOP THROUGH SUNDAY NIGHT. ELSEWHERE...NO
SIGNIFICANT WEATHER IS EXPECTED OVER THE NEXT 24 HOURS...WITH
WIDESPREAD CIRRUS CEILINGS. ANOTHER STORM SYSTEM WILL BE MOVING
THROUGH THE AREA MONDAY AFTERNOON AND TUESDAY. MONDAY AND MONDAY
NIGHT WIDESPREAD PRECIPITATION AND LOWER CEILINGS ARE LIKELY.
-JACQUES-
&&
.PREV DISCUSSION...350 AM PST SUN FEB 15 2009...GENERALLY DRY
SOUTHWEST FLOW WILL BE OVER THE FORECAST AREA TODAY ALTHOUGH
CLOUDINESS WILL BE INCREASING. STRONG UPPER LOW OFFSHORE WILL START
TO SEND MORE ENERGY INLAND WITH MOISTURE INCREASING FURTHER TONIGHT
RESULTING IN A CHANCE OF SHOWERS MAINLY ACROSS THE SIERRA. DEEPER
MOISTURE WILL SPREAD EASTWARD ACROSS MUCH OF THE FORECAST AREA
MONDAY AS A SHORTWAVE EJECTS OUT OF THE MAIN LOW INTO SOUTHERN
CALIFORNIA AND NEVADA. THIS FEATURE CONTINUES TO MOVE NORTHEAST
ACROSS THE FORECAST AREA MONDAY NIGHT WHILE THE MAIN LOW CENTER
MOVES JUST ONSHORE. HEAVY SNOWFALL IS POSSIBLE OVER MOST MOUNTAIN
AREAS BEGINNING MONDAY MORNING IN INYO COUNTY AND SPREADING INTO
SOUTHERN NEVADA AND NORTHWEST ARIZONA MONDAY AFTERNOON AND NIGHT.
EXPANDED THE WINTER STORM WATCH TO INCLUDE THE MOUNTAINS OF DEATH
VALLEY AND ALSO THE ESMERALDA/CENTRAL NYE COUNTIES ZONE. RAIN WILL
BE LIKELY IN MOST MOHAVE DESERT VALLEY LOCATIONS BY MONDAY AFTERNOON
THROUGH MONDAY EVENING. THERE COULD BE A BIT OF A BREAK LATER MONDAY
NIGHT INTO TUESDAY MORNING BEFORE THE MAIN UPPER LOW WEAKENS AND
MOVE EAST OVER THE AREA TUESDAY AFTERNOON RESULTING IN SHOWERY
PRECIPITATION. PRECIPITATION WILL TAPER OFF BY LATE TUESDAY NIGHT AS
THE TROUGH CONTINUES TO WEAKEN AND MOVES INTO UTAH. THE TREND OF
BELOW NORMAL TEMPERATURES WILL CONTINUE TODAY THROUGH TUESDAY.
.LONG TERM...FOR THE PERIOD BEGINNING WEDNESDAY MORNING...RIDGING
WILL BUILD IN QUICKLY FROM THE WEST...RESULTING IN LIMITED CLOUD
COVERAGE AND TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL BY THE END
OF THE WEEK AND LASTING THROUGH MOST OF THE WEEKEND. MODELS REMAIN
CONSISTENT SHOWING A POSSIBLE TRANSITION BACK TO AN ACTIVE PATTERN
FOR THE AREA BEYOND NEXT WEEKEND...SO HAVE BUMPED UP POPS FOR DAY 8
TO ABOVE CLIMO FOR NOW.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH LATE MONDAY
NIGHT FOR NVZ015-018-019.
WINTER STORM WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR NVZ014.
AZ...WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING
FOR AZZ001-003.
CA...WINTER STORM WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR CAZ519-521-522.
&&
HARRISON/KENNEDY
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Feb 15, 4:22 AM PST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 422 AM PST SUN FEB 15 2009 AZZ001>003-036-CAZ519>527-NVZ014>022-160600- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 422 AM PST SUN FEB 15 2009 /522 AM MST SUN FEB 15 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG PACIFIC STORM SYSTEM WILL BRING THE POTENTIAL FOR HEAVY SNOW IN THE MOUNTAINS OF INYO COUNTY CALIFORNIA AND SOUTHERN NEVADA AND NORTHWEST ARIZONA MONDAY THROUGH MONDAY NIGHT. A WINTER STORM WATCH FOR HEAVY SNOW IS IN EFFECT. SNOWFALL COULD RANGE FROM 1 TO 2 FEET ALONG THE EAST SLOPES OF THE SIERRA WITH 8 TO 16 INCHES IN THE MOUNTAINS OF DEATH VALLEY NATIONAL PARK AND SOUTHERN NEVADA AND NORTHWEST ARIZONA. RAIN IS LIKELY ACROSS MUCH OF THE MOJAVE DESERT. SCATTERED RAIN AND SNOW SHOWERS ARE EXPECTED TUESDAY BEFORE A DRYING TREND TAKES PLACE DURING THE MIDDLE AND LATTER PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 3:46 PM PST | Winter Storm Warning | VEF | Inyo | 32 hr |
Nearby
Wind Advisories in Nevada, 2009Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.